Alert archive / Arkansas / River Flood Warnings in 2008

River Flood Warning 77, NWS Tulsa, OK

May 14, 2008Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at May 14, 2008, 2:20 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at May 14, 2008, 4:59 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 14, 2008, 2:20 PM CDT (19:20 UTC)
In effect from
May 14, 2008, 4:59 PM CDT
Expired
May 15, 2008, 2:16 PM CDT
In force
21 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 141920
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT WED MAY 14 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-150320-
/O.NEW.KTSA.FL.W.0077.080514T2159Z-080515T1200Z/
/VBUA4.1.ER.080514T2159Z.080515T0000Z.080515T0600Z.NO/
220 PM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM WEDNESDAY THE STAGE WAS 21.85 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 
  22.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY BEFORE DAWN.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
4 follow-up statements
000 
WGUS84 KTSA 150129
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT WED MAY 14 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-150929-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-080515T1800Z/
/VBUA4.1.ER.080514T2049Z.080515T0600Z.080515T1200Z.NO/
829 PM CDT WED MAY 14 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM WEDNESDAY THE STAGE WAS 22.01 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL REMAIN ABOVE FLOOD
  STAGE THROUGH TONIGHT...AND SLOWLY FALL BELOW FLOOD STAGE DURING
  THE AFTERNOON THURSDAY.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG
  THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 151327
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
827 AM CDT THU MAY 15 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-152127-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/
/VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1800Z.NO/
827 AM CDT THU MAY 15 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM THURSDAY THE STAGE WAS 22.12 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 151358
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT THU MAY 15 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS..
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-152158-
/O.CON.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/
/VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1800Z.NO/
858 AM CDT THU MAY 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 AM THURSDAY THE STAGE WAS 22.12 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 151916
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU MAY 15 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-151946-
/O.CAN.KTSA.FL.W.0077.000000T0000Z-080516T0000Z/
/VBUA4.1.ER.080514T1955Z.080515T0700Z.080515T1630Z.NO/
216 PM CDT THU MAY 15 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* AT  200 PM THURSDAY THE STAGE WAS 21.89 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING 
  AND REMAIN BELOW FLOOD STAGE. HOWEVER...THE RIVER STAGE WILL REMAIN
  HIGH THROUGH MOST OF THE UPCOMING WEEKEND.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 14, 10:30 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 14, 10:30 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT WED MAY 14 2008

.DISCUSSION...
CLUSTER OF ELEVATED THUNDERSTORMS CONTINUES TO PUSH NORTH ACROSS
EAST CENTRAL OK THIS MORNING...WITH LOCAL RAIN AMOUNTS OF UP TO AN
INCH. EXPECT A GRADUAL WEAKENING TREND OVER THE NEXT FEW HOURS AS
LEADING EDGE ENCOUNTERS DRIER AND MORE STABLE ENVIRONMENT.
HOWEVER...AN OVERALL INCREASE IN THUNDERSTORM CHANCES LATER THIS
AFTERNOON STILL LOOKS GOOD WITH APPROACH OF UPPER LEVEL SYSTEM.
HAVE MADE SOME ADJUSTMENTS TO MORNING POP FORECAST BASED MAINLY
ON RADAR TRENDS BUT KEPT THE 18-00Z GRID AS IS. ALSO LOWERED HIGH
TEMPS A FEW DEGREES IN SOUTH AND EAST SECTIONS DUE TO
PRECIP/CLOUDS. ANOTHER UPDATED ZFP WILL BE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  53  68  48 /  60 100  40  10
FSM   71  60  68  49 /  80  90  30  10
MLC   69  54  69  48 /  80  80  20  10
BVO   69  52  68  46 /  50 100  40  10
FYV   68  55  63  43 /  60 100  50  10
BYV   68  54  61  44 /  60 100  60  10
MKO   68  54  65  48 /  70 100  30  10
MIO   70  51  65  47 /  40 100  60  10
F10   68  52  67  49 /  70  90  30  10
HHW   72  59  70  51 /  80  80  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....15
Hazardous weather outlook, May 14, 4:45 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT WED MAY 14 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT WED MAY 14 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND OVERNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING ACROSS FAR SOUTHEAST OKLAHOMA...LATE
        AFTERNOON AND OVERNIGHT AREAWIDE.

DISCUSSION...
A COLD FRONT STRETCHED FROM NORTHWEST ARKANSAS INTO NORTHERN TEXAS
EARLY THIS MORNING...WITH SCATTERED THUNDERSTORMS CONTINUING SOUTH
OF THIS BOUNDARY ACROSS SOUTHEAST OKLAHOMA. BRIEF LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY...BUT STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

AN UPPER LEVEL LOW CURRENTLY OVER SOUTHERN NEW MEXICO WILL MOVE INTO
THE TEXAS PANHANDLE LATER TODAY...WITH LARGE SCALE LIFT IMPROVING
NORTH OF THE STALLED FRONTAL BOUNDARY ACROSS NORTHERN TEXAS. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INITIALLY EXPAND IN COVERAGE LATER
TODAY OVER SOUTHEAST OKLAHOMA...AND THEN ACROSS MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS THE UPPER SYSTEM EJECTS
EAST. LIMITED INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF
WIDESPREAD SEVERE WEATHER...ALTHOUGH SOME MARGINALLY SEVERE HAIL
WILL BE POSSIBLE LATE TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY
OVERNIGHT...WITH 1 TO 2 INCHES OF RAIN POSSIBLE IN A FEW LOCATIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS ACROSS PARTS OF THE
AREA ON THURSDAY...ALTHOUGH THE ACTIVITY SHOULD DIMINISH DURING THE
DAY AS THE UPPER TROUGH AXIS PASSES THROUGH.

DRY AND WARM WEATHER IS EXPECTED FOR THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:50 PM CDTSevere Thunderstorm WarningTSASebastian55 min

Nearby

River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.